MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT; KNEE CEMENTED FEMUR
Model Number 02.07.2214R
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18-oct-2022: lot 2201232: (b)(4) items manufactured and released on 12-apr-2022.Expiration date: 2027-mar-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Additional device involved: batch review performed on 18-oct-2022: gmk-primary 02.07.0312psf tibial insert ps fixed size 3/12mm (k090988) lot 2204254: (b)(4) items manufactured and released on 27-may-2022.Expiration date: 2027-may-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation: few days after primary tka in 78 year old woman, the joint is not stable in spite of a seemingly correct position and revision is undertaken.Stability cannot be achieved even using thicker inserts and therefore a constrained prosthesis is chosen and implanted.It's possible that the original tibia cut was performed a little too low, but this could be compensated by a thicker insert.The absence of stability both lateral and posterior leads to think of a deficiency of the soft tissues, particularly ligaments and capsule.This revision was not due to a defective device.Analysis performed by mysolution project manager: our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
At about 3 days after the primary surgery, the patient luxated her knee.During the revision, it was not possible to restore the correct stability by using inlays with different thickness, so the whole prosthesis was removed and a hinge system was successfully implanted.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15679061
Report Number3005180920-2022-00786
Device Sequence Number7975085
Product Code JWH
UDI-Device Identifier07630030820991
UDI-Public07630030820991
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.2214R
Device Catalogue Number02.07.2214R
Device Lot Number2201232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite